UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 53

of 'Cutaneous side effects of conventional chemotherapy agents'

53
TI
Bleomycin-induced scleroderma: report of a case with a chronic course rather than the typical acute/subacute self-limiting form.
AU
Passiu G, Cauli A, Atzeni F, Aledda M, Dessole G, Sanna G, Nurchis P, Vacca A, Garau P, Laudadio M, Mathieu A
SO
Clin Rheumatol. 1999;18(5):422.
 
We report a case of bleomycin-induced scleroderma in a 35-year-old woman treated with chemotherapy for Hodgkin's disease. Approximately 6 months after the first chemotherapy cycle, the patient developed skin sclerosis in both arms. The lesion showed no signs of spontaneous clinical amelioration and treatment with steroids was unsuccessful. A partial remission of the skin sclerosis was instead obtained by the administration of D-penicillamine. A family history revealed other cases of autoimmune diseases and HLA typing showed the presence of antigens associated with scleroderma. The association between bleomycin therapy and scleroderma is discussed.
AD
Cattedra de Reumatologia II, Dipartimentao di Scienze Mediche, Universitàdi Cagliari, Italy.
PMID